Dr. Hook I tried to follow up to your answer to my question yesterday but it would not go through so I am paying for another question today. I really want to get this issue behind me. My quesiton is - Shortly after my exposure I had two stints put in and a blood transfusion of 1-2 units. The test that I took was approx 3 ½ months after the blood transfusion. Does the stints or blood transfusion (or methylprednisolone) cause any delay in allowing the HIV antibodies to show up in the test? My grandson had a rash they took him to the dr for - it lasted for about 6 days and moved to different areas of his body and was also not visible for a day, then showed up again the next day. The dr told them he thought it was the Fifth desease. I am diabetic and worry the he may have gotten into my disposed needles and stuck himself, although he never told me that he did, nor did his parents say that he told them he stuck himself. I am very worried but also feel paranoid. Thank you for your help.
I don't know why a follow-up comment on the other thread "didn't go through". The HIV tests are among the most reliable diagnostic tests that exist, for any medical condition. The only medications that theoretically may interfere with HIV testing are potent immunosuppressive drugs taken in high dose for prolonged periods, or cancer chemotherapy. Even these are theoretical, with few if any reported cases that it actually happened. As Dr. Hook told you yesterday, the dose and brief duration of methylprednisolone used in shingles would not have any effect at all. Beyond that, there are no other medications (including vitamins) that have any effect, and neither does blood transfusion or having coronary artery stents.
Between your apparent coronary artery disease and you diabetes, you have some rather serious health problems that need attention. In that context, being worried about HIV is somewhat irrational. There is no way you have HIV, and no way your grandson does either; you can stop worrying about it. Ignore any other "yes but" or "what if" questions that come to mind. There is absolutely no information you can provide that would change my or Dr. Hook's opinion or advice, so there is no point in asking.
Also note that MedHelp permits a maximum of 2 questions every 6 months on the professionally moderated forums.
Thank you for your comment. My main concern was my grandson. The rash that I described where it comes and goes and shows up in different parts of the body, it there any similarity to an HIV rash? Thank You
As I said above: "Ignore any other 'yes but' or 'what if' questions that come to mind. There is absolutely no information you can provide that would change my or Dr. Hook's opinion or advice, so there is no point in asking." I haven't change my mind.
Trust me on this: it is IMPOSSIBLE that your grandson has HIV, assuming he hasn't been sexually abused by an HIV positive person. And I'm sure his pediatrician is entirely familiar with the rashes caused by typical childhood viruses like fifth disease.
Please do your best to suck it up and move on without concern.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.